11172017Headline:

Cleveland, Ohio

HomeOhioCleveland

Email Amber Scott Amber Scott on LinkedIn Amber Scott on Twitter Amber Scott on Facebook
Amber Scott
Amber Scott
Contributor •

Propecia's possibly permanent side effects

4 comments

It’s ironic that a drug aimed at helping a man look more attractive actually winds up being dangerous to his sex life and self-esteem. But hair loss prevention drug Propecia has been linked to sexual dysfunction for a while now, and a new study suggests that these effects may persist even after discontinuing use.

The U.S. Food and Drug Administration updated warning labels on Propecia, also called finasteride, in April. But since then, according to Time magazine, the drug has been linked to problems with libido, ejaculations and orgasms that could last for months or years after a man stops taking the drug.

A study of 54 men under age 40 found that Propecia’s side effects include sexual problems like erectile dysfunction, shrunken and painful genitals, and mental problems like depression, anxiety, and cognitive haziness. Ninety-six percent of the participants reported that the problems lasted for more than a year after they stopped taking the once-a-day octagonal pill.

The author of the research admits that the results may have been a bit skewed due to the method in which he drew his participants. He found the men on a forum for men who’d experienced persistent sexual side effects while taking Propecia.

Nevertheless, you should still evaluate the benefits versus the risks of Propecia prior to taking it.

Propecia stops the conversion of testosterone into DHT, a naturally occurring hormone that helps with sexual development but increases hair loss. Hair loss, for some men, is inevitable and happens faster for some than others. Though there are a variety of treatments on the market to help reverse or slow the process, it’s recommended that you speak with a healthcare professional before starting any type of treatment.

Here’s some tips you can follow to help keep your hair loss in check:

  • Educate yourself on why hair loss occurs
  • Eat more fish
  • Maintain good iron levels
  • Take B vitamins
  • Manage your stress
  • Embrace the baldness!

4 Comments

Have an opinion about this post? Please consider leaving a comment or subscribing to the feed to have future articles delivered to your feed reader.

  1. up arrow

    Propecia was marketed by the manufacturer, Merck, as a “miracle pill” for men with hair loss. However, this “miracle” had some undisclosed strings attached in the form of harmful sexual, neurological, and hormonal side effects. Despite receiving adverse reports almost immediately after its introduction to the market in 1997, Merck refused to add any additional warnings until the FDA ordered Merck in April of 2012. New cases are being filed against Merck to seek claims for damages as more men come forward to report their negative side effects. PropeciaLawyers.com is a vital resource for men affected by Propecia side effects, because it offers the latest in Propecia News and informational Propecia Videos.

  2. Eric says:
    up arrow

    been taking propecia for about 4 years. Im 30 now. Good results. Does nothing to stop the widows peak, but deffinetly helps with top and top/rear. I deffinetly dont ejaculate as much as I use to when I didnt take it, but I deffinetly havent had any libido/ erection problems.

  3. Amber Scott says:
    up arrow

    Hi Jeffrey,
    Thank you for that information.

  4. Amber Scott says:
    up arrow

    Hi, Eric:
    I’m sorry to hear about your side effects, but I’m glad Propecia is helping with the hair loss.